Alert archive / Arizona / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 36, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 14, 2008, 7:27 PM MST for Pima County, Arizona. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2008, 7:27 PM MST (02:27 UTC)
- Expired
- Jul 14, 2008, 8:00 PM MST
- In force
- 33 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 98 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 634 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 150227
SVRTWC
AZC019-150300-
/O.NEW.KTWC.SV.W.0036.080715T0227Z-080715T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
727 PM MST MON JUL 14 2008
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES THE CITY OF SELLS...
* UNTIL 800 PM MST
* AT 718 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHEAST OF SELLS...
AND MOVING SOUTHEAST AT 13 MPH.
LAT...LON 3168 11218 3214 11185 3173 11124 3166 11133
3162 11139 3158 11144 3149 11156
TIME...MOT...LOC 0226Z 320DEG 11KT 3178 11170
$$2 follow-up statements
000
WWUS55 KTWC 150241
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
741 PM MST MON JUL 14 2008
AZC019-150300-
/O.CON.KTWC.SV.W.0036.000000T0000Z-080715T0300Z/
PIMA AZ-
738 PM MST MON JUL 14 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MST
FOR SOUTH CENTRAL PIMA COUNTY...
AT 730 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FRESNAL CANYON...OR 14
MILES SOUTHEAST OF SELLS...MOVING SOUTH AT 11 MPH.
WEATHER RADAR INDICATED THAT THIS STORM IS PROPAGATING TO THE
SOUTHWEST AS IT MOVES TO THE SOUTHEAST. THIS DEVELOPMENT WILL AFFECT
SOUTH KOMELIK AND CHOULIC BY 750 PM MST.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3168 11218 3214 11185 3173 11124 3166 11133
3162 11139 3158 11144 3149 11156
TIME...MOT...LOC 0238Z 342DEG 10KT 3175 11170
$$000
WWUS55 KTWC 150259
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
759 PM MST MON JUL 14 2008
AZC019-150308-
/O.EXP.KTWC.SV.W.0036.000000T0000Z-080715T0300Z/
PIMA AZ-
758 PM MST MON JUL 14 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PIMA COUNTY WILL
EXPIRE AT 800 PM MST...
THE SEVERE THUNDERSTORM NEAR FRESNAL CANYON HAS FALLEN BELOW SEVERE
LEVELS. THEREFORE...THE SEVERE THUNDERSTORM HAS BEEN ALLOWED TO
EXPIRE AT 800 PM MST.
LAT...LON 3168 11218 3214 11185 3173 11124 3166 11133
3162 11139 3158 11144 3149 11156
TIME...MOT...LOC 0258Z 313DEG 14KT 3174 11164
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:30 PM MST, 4 hours 57 minutes earlier.
Area forecast discussion, Jul 14, 2:30 PM MST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 230 PM MST MON JUL 14 2008 .SYNOPSIS...PLENTY OF MOISTURE FOR A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS IN SOUTHEAST ARIZONA THIS WEEK. && .DISCUSSION...MORE SUNSHINE TO START THE MORNING THAN RECENT DAYS...MOST DEBRIS CLOUD IS ACROSS NORTHERN COUNTIES. 12Z KTUS SOUNDING SIMILAR WITH PRECIPITABLE WATER AT 1.83 SO PLENTY WET. RAIN COOLED FROM PLENTY OF PRECIP COVERAGE YESTERDAY AND SLIGHT WARMING AROUND H5 SO WE HAD TO WORK A LITTLE LONGER TO GET CONVECTION GOING TODAY...BUT WE WERE FIRING BY 10 AM ANYWAY. HEAVY RAIN ONCE AGAIN THE MAIN CONCERN...BUT ISOLATED WET MICROBURSTS NOT HARD TO VISUALIZE. STRONG WAVE THAT WAS PUSHING THROUGH SOUTHERN SONORA AND THE GULF NOW ON THE OTHER SIDE OF BAJA AND PUSHING OUT INTO THE PACIFIC...PERHAPS LESS FOCUS TODAY BEHIND THIS...BUT THERE ARE LOTS OF WIGGLES AND WEAKNESSES IN THE FLOW IN PLACE AND UPPER LEVEL CONDITIONS REMAIN FAVORABLE OVER THE SOUTHEASTERN PART OF THE STATE. EARLIER UPDATE TO FORECAST WORKING OUT WELL. THE RIDGE ORIENTATION BECOMES A LITTLE LESS FAVORABLE ON THE LARGE SCALE THIS WEEK...WE WONT BE ABLE TO MAINTAIN THIS LEVEL OF MOISTURE FOREVER...BUT AT THE SAME TIME WE ARE PROBABLY BEING TOO AGGRESSIVE WITH OUR TREND TOWARD LESS CONVECTION. && .AVIATION...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EARLY NIGHTTIME HOURS INTO TUESDAY. CLOUD DECKS WILL GENERALLY BE 4-7K FT AGL...WITH LOWER CEILINGS IN HEAVY RAIN. VISIBILITIES AT TIMES WITH THE STRONGEST STORMS AS LOW AS 1 MILE OBSCURING MOUNTAINS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:04 PM MST | Areal Flood Advisory | TWC | Pima | 116 min |
| Jul 15, 4:12 PM MST | Flash Flood Warning | TWC | Santa Cruz | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.